MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SV25T0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the complaint history and product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during the intraocular lens (iol) implantation procedure, a scratch was noticed on the lens.The lens was exchanged and the procedure was completed without patient harm.Additional information has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.Corrected information provided in d.9.The lens was returned in the lens case.Viscoelastic is dried on the lens.The lens has been cut into two pieces.The optic edge is broken with a portion removed, not returned.The lens is scratched in the center.The lens also has cracked areas near the edge.There are also marks which appear to have been made by an instrument used to grasp the lens.Associated products were not provided.It is unknown if qualified products were used.The returned lens was damaged.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Associated products were not provided.It is unknown if qualified products were used.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12149288
Report Number1119421-2021-01361
Device Sequence Number14656822
Product Code MFK
UDI-Device Identifier00380652307833
UDI-Public00380652307833
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberSV25T0
Device Catalogue NumberSV25T0U245
Device Lot Number12716970
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1